Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

October 9, 2015Catoosa County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 9, 2015, 8:39 PM EDT for Catoosa County, Dade County, Walker County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 8:39 PM EDT (00:39 UTC)
Expired
Oct 9, 2015, 9:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS82 KFFC 100039
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT FRI OCT 9 2015
 
GAZ001>003-100130-
DADE GA-CATOOSA GA-WALKER GA-
839 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...WESTERN CATOOSA AND WALKER
COUNTIES UNTIL 930 PM EDT...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF 
LOOKOUT MOUNTAIN TO NEAR TRENTON TO NORTHWEST OF RISING FAWN...MOVING 
SOUTHEAST AT 20 MPH.

  HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE 
           USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...TRENTON...FORT OGLETHORPE...CHICKAMAUGA...RISING 
FAWN...NAOMI...BOYNTON...NOBLE...COOPER HEIGHTS...NEW ENGLAND...COLE 
CITY...INDIAN SPRINGS...FAIRVIEW...WOOD STATION...STEPHENSVILLE...
CHATTANOOGA VALLEY...BLUE SPRING AND CLOUDLAND CANYON STATE PARK.

LAT...LON 3498 8560 3497 8510 3472 8517 3464 8526
      3458 8536 3459 8539 3461 8541 3472 8556
TIME...MOT...LOC 0037Z 292DEG 18KT 3497 8548 3490 8550 3482 8553 3478
8560

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 7:40 PM EDT, 59 minutes earlier.

Area forecast discussion, Oct 9, 7:40 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT FRI OCT 9 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

NAM... GFS AND ECMWF INITIALIZE WELL AT 18Z WITH THE OVERALL
SYNOPTIC PATTERN... SHOWING STRONG SHORT WAVE ENERGY QUICKLY
APPROACHING THE MID TO LOWER MS VALLEY REGIONS... AND A SURFACE COLD
FRONT PUSHING INTO FAR WESTERN TN. ALTHOUGH THERE IS SOME SUBTLE
DIFFERENCES IN FRONTAL TIMING AND WHETHER THE DRIVING SHORT WAVE
WILL CUT OFF AN UPPER LOW EITHER OVER GA OR THE CAROLINAS SATURDAY
MORNING. THE NAM IS SLOWEST AND MORE AGGRESSIVE... CUTTING OFF THE
UPPER LOW OVER NORTH GA BY MID-LATE SATURDAY MORNING... KEEPING
CLOUDS AND PRECIP AROUND MUCH LONGER THROUGH SATURDAY NIGHT. THE GFS
AND LATEST ECMWF HINT AT CUTTING OFF THE UPPER LOW ALONG THE
CAROLINA COAST EITHER LATE SATURDAY OR EARLY SUNDAY MORNING. EITHER
WAY... STILL EXPECT A COLD FRONT TO PUSH INTO FAR NW GA SOMETIME
AROUND MID THIS EVENING... ACROSS THE ATLANTA METRO AREA SHORTLY
AFTER MIDNIGHT... THEN ACROSS CENTRAL GA THROUGH SATURDAY MORNING
AND POSSIBLY INTO EARLY SATURDAY AFTERNOON. HIRES MODELS SHOW THE
STRONGEST AND GREATER COVERAGE OF CONVECTION... MAINLY SHOWERS WITH
ISOLATED EMBEDDED THUNDERSTORMS... PUSHING INTO NW GA BY MID TO LATE
THIS EVENING... ACROSS THE REST OF NORTH GA THROUGH 3-4 AM SATURDAY
MORNING... THEN WEAKENING AND PUSHING ACROSS CENTRAL GA BETWEEN 5 AM
AND NOONISH ON SATURDAY. INSTABILITIES AND WIND SHEAR VALUES REMAIN
MODEST... SO NO SEVER STORMS ARE EXPECTED. MODELS ARE INCREASING
OVERALL RAINFALL TOTALS A BIT... NOW SHOWING AROUND 1/2 TO 1 INCH
ACROSS NORTH GA AND 1/4 TO 1/2 INCH ACROSS CENTRAL GA THROUGH
SATURDAY EVENING. OF COURSE... ISOLATED HIGHER AMOUNTS ARE POSSIBLE.
AREA CREEKS AND RIVERS SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITH
NO PROBLEM... SO NO SIGNIFICANT FLOOD PROBLEMS ARE EXPECTED. CLOUDS
AND PATCHY LIGHT RAIN WILL LIKELY LINGER ON SATURDAY AND POSSIBLY
SATURDAY NIGHT... AS AMPLE WRAP AROUND MOISTURE/CLOUDS ARE EXPECTED
ON THE BACK SIDE OF THE UPPER LOW. HOWEVER... WILL SHOW GRADUAL
SCATTERING OF CLOUDS FROM WEST TO EAST SATURDAY NIGHT FOR NOW.

OTHERWISE...A MOS BLEND OF TEMPS AND POPS LOOKED REASONABLE THROUGH
PERIOD... WITH CLOUDY AND COOL CONDITIONS EXPECTED... AND DECREASING
RAIN CHANCES ON SATURDAY BEHIND THE FRONT.

39

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST CONTINUES TO LOOK LARGELY BENIGN. THE NEXT
FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO
TUESDAY...BRINGING A CHANCE OF RAINFALL ACROSS PRIMARILY THE
NORTHWESTERN HALF OF THE AREA. NOT LOOKING AT MUCH IN THE WAY OF
RAINFALL TOTALS GIVEN LIMITED MOISTURE AND INSTABILITY. HIGH
PRESSURE WILL DOMINATE FOR THE REST OF THE EXTENDED. PREVIOUS LONG
TERM DISCUSSION FOLLOWS.

RW

PREVIOUS DISCUSSION... /ISSUED 421 AM EDT FRI OCT 9 2015/

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. THEY START OUT BY
SHOWING THE FRONTAL SYSTEM IN THE SHORT TERM EXITING THE SE CORNER
OF THE STATE SAT NIGHT/SUNDAY MORNING. STILL KEEPING IN A SLIGHT
CHANCE OF PRECIP SUNDAY MORNING BUT THIS SYSTEM IS EXPECTED TO
PUSH OFF THE GA COAST BY DAY BREAK. THERE WILL BE A BREAK IN THE
CHANCE OF PRECIP BEFORE NEXT FRONTAL SYSTEM ENTERS THE AREA TUE.
THIS SECOND FRONT IS MUCH WEAKER AND DRIER AND NOT EXPECTING MUCH
MORE THAN A CHANCE OF PRECIP WITH THIS FRONT ACROSS THE CWA.
INSTABILITIES ARE VERY WEAK AS IT MOVES THROUGH SO KEEPING MOSTLY
SHOWERS IN THE FORECAST. THIS SECOND FRONT BEGINS ENTERING NW GA
BETWEEN 06Z AND 12Z TUES. THIS FRONT PUSHES QUICKLY THROUGH THE
STATE AS A LARGE HIGH PRESSURE CENTER BEHIND IT PUSHES EAST. THIS
FRONT WILL BE EAST OF THE STATE BY 06Z WED AS THIS HIGH PRESSURE
RIDGE BECOMES CENTERED OVER THE WESTERN GULF COAST STATES BY
12-18Z WED. THIS RIDGE IS EXPECTED TO DOMINATE THE WEATHER PATTERN
THROUGH THE END OF NEXT WEEK.

01

&&

.AVIATION...
00Z UPDATE...
VFR EARLY TONIGHT BUT BECOMING MVFR AS FRONT PUSHES INTO GA OVERNIGHT.
SOME IFR EXPECTED AS SHOWERS AND A FEW THUNDERSTORMS DEVELOP BY 04Z.
SHOWERS LINGERING INTO THE MORNING BUT SHOULD DIMINISH FROM THE WEST
AFTER 15Z WITH SOME IMPROVEMENT OF CEILINGS. WINDS SOUTHWEST 4 TO 6KT
OR LESS SHIFTING TO NW AFTER 06Z AND INCREASING TO 10 TO 15KT AFTER
15Z SATURDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CEILINGS AND TIMING OF PRECIPITATION
MEDIUM TO HIGH ON REMAINING ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  69  56  72 /  70  70  20   0
ATLANTA         64  71  59  73 /  70  50  10   0
BLAIRSVILLE     60  66  54  71 /  70  50  10   0
CARTERSVILLE    62  71  57  74 /  70  40  10   0
COLUMBUS        65  77  60  76 /  60  50   5   0
GAINESVILLE     62  68  56  71 /  70  60  10   0
MACON           64  76  60  74 /  60  60  10   0
ROME            62  72  56  75 /  70  40  10   0
PEACHTREE CITY  62  73  57  74 /  70  50  10   0
VIDALIA         67  77  61  73 /  50  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....RW
AVIATION...41
Hazardous weather outlook, Oct 9, 7:30 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT FRI OCT 9 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
730 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT AS IT PUSHES INTO THE AREA TONIGHT. INSTABILITY WILL BE
MARGINAL...SO SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...

GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TUESDAY BRINGING
THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 9, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT FRI OCT 9 2015

GAZ001>003-100130-
DADE GA-CATOOSA GA-WALKER GA-
839 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...WESTERN CATOOSA AND WALKER
COUNTIES UNTIL 930 PM EDT...

AT 837 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
LOOKOUT MOUNTAIN TO NEAR TRENTON TO NORTHWEST OF RISING FAWN...MOVING
SOUTHEAST AT 20 MPH.

  HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...TRENTON...FORT OGLETHORPE...CHICKAMAUGA...RISING
FAWN...NAOMI...BOYNTON...NOBLE...COOPER HEIGHTS...NEW ENGLAND...COLE
CITY...INDIAN SPRINGS...FAIRVIEW...WOOD STATION...STEPHENSVILLE...
CHATTANOOGA VALLEY...BLUE SPRING AND CLOUDLAND CANYON STATE PARK.

LAT...LON 3498 8560 3497 8510 3472 8517 3464 8526
      3458 8536 3459 8539 3461 8541 3472 8556
TIME...MOT...LOC 0037Z 292DEG 18KT 3497 8548 3490 8550 3482 8553 3478
8560

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:51 PM EDTSpecial Weather StatementFFCMurray54 min
Oct 9, 9:16 PM EDTSpecial Weather StatementFFCChattooga, Floyd59 min
Oct 9, 9:34 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray56 min
Oct 9, 10:05 PM EDTSpecial Weather StatementFFCFloyd, Gordon55 min
Oct 9, 10:51 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cherokee, Floyd, Gordon, Pickens69 min
Oct 9, 11:48 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more72 min
Oct 10, 3:16 AM EDTSpecial Weather StatementFFCCarroll44 min
Oct 10, 3:50 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Heard55 min
Oct 10, 4:15 AM EDTSpecial Weather StatementFFCHeard, Troup30 min
Oct 10, 4:48 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Meriwether, Troup27 min
Oct 10, 5:41 AM EDTSpecial Weather StatementFFCBaldwin, Jones34 min
Oct 10, 5:53 AM EDTSpecial Weather StatementFFCHancock, Warren37 min
Oct 10, 6:31 AM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren, Washington44 min
Oct 10, 6:42 AM EDTSpecial Weather StatementFFCBleckley, Houston, Pulaski, Twiggs, Wilkinson48 min
Oct 10, 7:34 AM EDTSpecial Weather StatementFFCBleckley, Glascock, Jefferson, Johnson, Laurens, Washington and 1 more26 min
Oct 10, 8:01 AM EDTSpecial Weather StatementFFCJefferson, Johnson, Laurens, Treutlen, Wheeler44 min
Oct 10, 8:40 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen50 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.